Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    75
  • comments
    102
  • views
    5682

Accutane Journey 30/05/16

mum44

465 views

No real changes in my face or in my side effects, this morning I woke up looking like i'd been in a fight, my lips were so dry they had split completely and had blood all over them :( 
However, I hadn't thought that my mental health had changed at all but talking with the one friend that knows about the medication I realise that maybe it has affected me. I haven't been depressed but I have certainly been more emotional than usual, I have blown up at my boss (who luckily has known me for years and likes me so just brushed it off and laughed at me) and a week ago I had a row with my son (who's 15 and able to start a row with an empty room at the moment) but I cried non stop afterwards for about two hours and just could not stop. With hindsight maybe it is down to the meds, though I still count myself as lucky that my side effects although not nice are manageable .



4 Comments


I agree---I'm much more emotional.  I think it has been getting worse as I go along.  I cannot wait to be done with this!!!  I think a lot of the sadness is from the amount of pets I've lost in the last few months.  My pet chicken is now missing.  I know you've been going through a lot too.

My derm said that my mole is infected and to put hot compresses and antibiotic ointment on it.  Tomorrow it will be 2 weeks since it started bothering me and it has not gotten better at all.  I've tried squeezing it (I know, bad) and all that comes out it blood.  It makes my ear hurt and down into my neck.  The mole itself is not all that painful, but I guess the infection buildup is what is causing pain.  I tried to call my derm back, but the office is currently at lunch.  I'm not even sure if he is in the office on Fridays.

And to top it off---It looks like I have pink eye.  I noticed it about a month ago, but thought it was from dust/dirt in my eye from mowing the grass.  Now it's back and TERRIBLE.  Double vision in that eye too.  I started to wonder if it's a side effect and googled it.  Yep, a side effect of Accutane.  That's another thing I need to talk to my derm about.

I am also getting terrible mouth sores.  I noticed that on the "call your doctor immediately" list of side effects when I was looking for pink eye info.

I'm going to try and call my derm back  in hour and see what they say.  I hope they can call in some antibiotics to the pharmacy.  If they want me to drive all the way to his office (1 hour each way and not covered by my health insurance), I will just go to the Urgent Care (kind of like a non-emergency emergency room).  I already tried to call my family doctor, but he's closed on Friday.

This is terrible.  I have 25 days left.   AAAAAAHHHHHHH!!!!!!!!!!!!!  I want to be done, but I certainly don't want to be forced to quit too soon.

Share this comment


Link to comment

I was thinking about the emotional / mental effects a few weeks ago when I kept having really vivid quite unpleasant dreams (I normally hardly ever remember my dreams). The theory I came up with in the end is that taking accutane is like walking through a gloomy car park at night by yourself. There is a really high probability that you are just going to get in your car and drive away and everything is fine and dandy, but you have heard stories and seen news reports and you are very very aware that something bad could happen, so you are being hyper-vigilant and paying attention to every little detail and your adrenalin is probably up a bit. I feel like this is what we are like whilst being on accutane - being super aware of any tiny change in our bodies, and being on 'high-alert' for anything, good or bad (not necessarily very consciously). And living like that is exhausting, and when you are exhausted you get more stressed and emotional. And then you feel tired and emotional so you feel like you should monitor your side effects more closely.... and - vicious circle.
That's my totally non-scientific theory about it anyway :) Who knows really!!?
 

22 hours ago, ilovemypug said:

I want to be done, but I certainly don't want to be forced to quit too soon.


I hope your derm got back to you and was able to do something to help you! You're so near the end - hang in there!! You have support here.

 

Share this comment


Link to comment

Ilovemypug, Wittysock is right - hang on in there! So close to the end now and like she says, you have support on here. I have got really bad at updating but have used this site so much especially at the beginning and probably couldn't have survived without all you guys so THANK YOU! :) I hope that your eye is feeling better and that you have some medication for it by now? Also that the infection in your mole has cleared up?

Wittysock you are so right about the mental exhaustion and yes I guess that being tired does make you more emotional, I never thought of it that way until you said it. I have slept sooo well whilst being on accutane, the mixture of the pills and this being the busiest time of year at work and lots of 11 hour shifts I have literally been falling asleep by 9!

Share this comment


Link to comment

I am so glad that I have both of you on here for support. :)  I just logged on today because I have 19 days left and am finding it harder to take these darn pills every day.  I'm not sure if I'm going to have lips left by the time I'm done.  Seriously, at least 3 layers peel off each day.  It's crazy!

I completely agree with your non-scientific theory WittySock.  It makes perfect sense.  I have horrible nightmares when I take Tylenol before bed.  Now I think it's occurring because it has happened so many times, I worry about it so much that I have nightmares.

Thanks for your support.  I am so glad we have each other for support.  We're almost there!  :D

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×